Accessibility navigation


A moving point approach to model shallow ice sheets: a study case with radially-symmetrical ice sheets

Downloads

Downloads per month over past year

Bonan, B., Baines, M. J., Nichols, N. K. and Partridge, D. (2015) A moving point approach to model shallow ice sheets: a study case with radially-symmetrical ice sheets. The Cryosphere Discussions, 9 (4). pp. 4237-4270. ISSN 1994-0432

[img]
Preview
Text - Published Version
· Available under License Creative Commons Attribution.
· Please see our End User Agreement before downloading.

2438Kb

To link to this article DOI: 10.5194/tcd-9-4237-2015

Abstract/Summary

Predicting the evolution of ice sheets requires numerical models able to accurately track the migration of ice sheet continental margins or grounding lines. We introduce a physically based moving point approach for the flow of ice sheets based on the conservation of local masses. This allows the ice sheet margins to be tracked explicitly and the waiting time behaviours to be modelled efficiently. A finite difference moving point scheme is derived and applied in a simplified context (continental radially-symmetrical shallow ice approximation). The scheme, which is inexpensive, is validated by comparing the results with moving-margin exact solutions and steady states. In both cases the scheme is able to track the position of the ice sheet margin with high precision.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical and Physical Sciences > National Centre for Earth Observation (NCEO)
Faculty of Science > School of Mathematical and Physical Sciences > Department of Mathematics and Statistics
Faculty of Science > School of Mathematical and Physical Sciences > Department of Meteorology
ID Code:50574
Publisher:Copernicus Publications

Download Statistics for this item.

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation